MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD

BIOTRONIK SE & CO. KG PROTEGO T 65; ICD LEAD
Model Number 379967
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.27 months, it was observed that the impedance of the rv lead is too high.Both leads lv and rv lead were removed and replaced.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was subjected to an extensive analysis.The performance of the lead was scrutinized, including a visual and electrical inspection.The analysis showed multiple abrasion marks along the lead.In particular the insulation in the distal end was end was found rubbed through.However, this damage is not considered to be the root cause of the reported high lead impedance.Further analysis of the lead did not show any deviations which might have led to the reported high pacing impedance.Based on the characteristics of this damage, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Significant lead motion in the area of the tricuspid valve and interaction with atypical tissues should be taken into consideration.Damages such as a deformed rv shock coil and ruptured tines from the lead tip, most likely occurred due to the mechanical forces applied during the extraction procedure.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PROTEGO T 65
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10996485
Report Number1028232-2020-05461
Device Sequence Number3737730
Product Code NVY
UDI-Device Identifier04035479121686
UDI-Public04035479121686
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number379967
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;